The Lu Qi-Keng conjecture fails generically. (English) Zbl 0857.32010

A domain in \(\mathbb{C}^n\) is a Lu Qi-Keng domain if its Bergman kernel function has no zero. An open set in \(\mathbb{C}^n\) is a Lu Qi-Keng set if all its connected components are Lu Qi-Keng domains. The importance of this concept lies on the fact that the vanishing of the Bergman kernel function obstructs the global definition of the Bergman representative coordinates. This has motivated Lu Qi-Keng [Q.-K. Lu, Chinese Math. 8, 283-289 (1966) \(\equiv\) Acta Math. Sinica 16, 269-281 (1966; Zbl 0173.33001)] to raise the by now famous Lu Qi-Keng conjecture which, in effect, conjectures that most domains with some additional geometric properties are Lu Qi-Keng domains. Of course, the notion of a Lu Qi-Keng domain is a biholomorphically invariant concept. In \(\mathbb{C}^1\), a domain \(\Omega \neq \mathbb{C}^1\) is a Lu Qi-Keng domain if and only if \(\Omega\) is simply connected (i.e. if and only if \(\Omega\) if biholomorphically equivalent to a disk) [see N. Sinta and A. Yamada, Proc. Am. Math. Soc. 59, 222-224 (1976; Zbl 0333.30004)]. That no analogous topological characterization of Lu Qi-Keng domains can hold in \(\mathbb{C}^n\), \(n>1\), was shown by the author in Proc. Am. Math. Soc. 97, 374-375 (1986; Zbl 0596.32032). In the present note the author shows that the bounded Lu Qi-Keng domains of holomorphy in \(\mathbb{C}^n\) form a nowhere dense subset, with respect to a suitable topology defined by a variant of the Hausdorff distance on bounded open sets, of all bounded domains of holomorphy. The author concludes the paper with some remaining open questions. In particular, one would like to settle the question whether every bounded convex domain in \(\mathbb{C}^n\) is a Lu Qi-Keng domain.


32A25 Integral representations; canonical kernels (Szegő, Bergman, etc.)
32D05 Domains of holomorphy
Full Text: DOI arXiv


[1] Harold P. Boas, Counterexample to the Lu Qi-Keng conjecture, Proc. Amer. Math. Soc. 97 (1986), no. 2, 374 – 375. · Zbl 0596.32032
[2] Harold P. Boas and Emil J. Straube, Equivalence of regularity for the Bergman projection and the \overline\partial -Neumann operator, Manuscripta Math. 67 (1990), no. 1, 25 – 33. · Zbl 0695.32011
[3] Yakov Eliashberg, Topological characterization of Stein manifolds of dimension >2, Internat. J. Math. 1 (1990), no. 1, 29 – 46. · Zbl 0699.58002
[4] John E. Fornæss and Bill Zame, Runge exhaustions of domains in \?\(^{n}\), Math. Z. 194 (1987), no. 1, 1 – 5. · Zbl 0618.32013
[5] John Erik Fornaess and Edgar Lee Stout, Spreading polydiscs on complex manifolds, Amer. J. Math. 99 (1977), no. 5, 933 – 960. · Zbl 0384.32004
[6] R. E. Greene and Steven G. Krantz, Stability properties of the Bergman kernel and curvature properties of bounded domains, Recent developments in several complex variables (Proc. Conf., Princeton Univ., Princeton, N. J., 1979) Ann. of Math. Stud., vol. 100, Princeton Univ. Press, Princeton, N.J., 1981, pp. 179 – 198. · Zbl 0483.32014
[7] Lars Hörmander, \?² estimates and existence theorems for the \partial operator, Acta Math. 113 (1965), 89 – 152. · Zbl 0158.11002
[8] Marek Jarnicki and Peter Pflug, Invariant distances and metrics in complex analysis, De Gruyter Expositions in Mathematics, vol. 9, Walter de Gruyter & Co., Berlin, 1993. · Zbl 0789.32001
[9] J. J. Kohn, Global regularity for \partial on weakly pseudo-convex manifolds, Trans. Amer. Math. Soc. 181 (1973), 273 – 292. · Zbl 0276.35071
[10] Steven G. Krantz, Function theory of several complex variables, 2nd ed., The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1992. · Zbl 0776.32001
[11] Q.-k. Lu, On Kaehler manifolds with constant curvature, Chinese Math. – Acta 8 (1966), 283 – 298.
[12] I. Ramadanov, Sur une propriété de la fonction de Bergman, C. R. Acad. Bulgare Sci. 20 (1967), 759 – 762 (French). · Zbl 0206.09002
[13] I. P. Ramadanov, Some applications of the Bergman kernel to geometrical theory of functions, Complex analysis (Warsaw, 1979) Banach Center Publ., vol. 11, PWN, Warsaw, 1983, pp. 275 – 286.
[14] N. V. Shcherbina, Decomposition of a common boundary of two domains of holomorphy into analytic curves, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 5, 1106 – 1123, 1136 (Russian).
[15] Maciej Skwarczyński, Biholomorphic invariants related to the Bergman function, Dissertationes Math. (Rozprawy Mat.) 173 (1980), 59. · Zbl 0868.32029
[16] Nobuyuki Suita and Akira Yamada, On the Lu Qi-keng conjecture, Proc. Amer. Math. Soc. 59 (1976), no. 2, 222 – 224. · Zbl 0319.30013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.